Approximation on Pseudoconvex Domains

  • Eric Bedford
  • John Erik Fornaess
Part of the Progress in Mathematics book series (PM, volume 4)


Here we discuss some problems in approximation which are related to the problem of finding pseudoconvex neighborhoods. Since we omit various topics, we refer the reader to the articles of Birtel [4], Henkin and Chirka [16], and Wells [28].


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    F. Beatrous, Boundary value algebras, Dissertation, Tulane University, 1978.Google Scholar
  2. [2]
    E. Bedford and J. E. Fornaess, A construction of peak functions on weakly pseudoconvex domains, Ann. of Math. 107 (1978), 555–568.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    E. Bedford and J.E. Fornaess, Domains with pseudoconvex neighborhood systems, Inventiones Math. 47 (1978), 1–27.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [4]
    E.T. Birtel, Holomorphic approximation to boundary value algebras, Bull. A.M.S. 84 (1978), 406–416.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [5]
    D. Catlin, Boundary behavior of holomorphic functions on weakly pseudoconvex domains, Thesis, Princeton University, 1978.Google Scholar
  6. [6]
    E. Cirka, Approximation of holomorphic functions on smooth manifolds in ℂn, Math, USSSR-Sb. 7 (1969), 95–113.CrossRefGoogle Scholar
  7. [7]
    B. Cole and M. Range, A-measures on complex manifolds and some applications, J. Funations Analysis 11/4 (1972), 393–400.CrossRefMathSciNetGoogle Scholar
  8. [8]
    F. Docquier and H. Grauert, Levisches Problem und Rungescher Satz für Teilgebiete Steinscher Mannigfaltigkeiten, Math. Ann. 140 (1960), 94–123.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    K. Diederich and J. Fornaess, Pseudoconvex domains: existence of Stein neighborhood, Duke Math. J. 44 (1972), 641–662.CrossRefMathSciNetGoogle Scholar
  10. [10]
    K. Diederich and J. Fornaess, Pseudoconvex domains: an example with nontrivial Nebenhülle, Math. Ann. 225 (1977), 275–292.CrossRefzbMATHMathSciNetGoogle Scholar
  11. [11]
    K. Diederich and J. Fornaess, Pseudoconvex domains with real analytic boundaries, Ann. of Math. 107 (1978), 37l–384.CrossRefMathSciNetGoogle Scholar
  12. [12]
    J. Fornaess and A. Nagel, The Mergelyan property for weakly pseudoconvex domains, Manusaripta Math. 22 (1977), 199–208.CrossRefzbMATHMathSciNetGoogle Scholar
  13. [13]
    H. Grauert and K. Lieb, Das Ramirersche Integral und die Lösung der Gleichung ∂̄f = α im Bereich der beschränkten Formen, Rice University Stud. 56, No.2 (1970), 29–50.zbMATHMathSciNetGoogle Scholar
  14. [14]
    G. Henkin, Integral representations of functions holomorphic in strictly pseudoconvex domains and some applications, Math. USSSR-Sb. 7, 4 (1969), 597–616.CrossRefGoogle Scholar
  15. [15]
    G. Henkin, H. Lewy’s equation and analysis on a pseudoconvex manifold I., Uspehi Mat. Nauk. 32 (1977), 57–117 ( = Russ. Math. Surveys 32 (1977).zbMATHMathSciNetGoogle Scholar
  16. [16]
    G. Henkin and E.M. Cirka, Boundary properties of holomorphic functions of several complex variables, J. Soviet Math. 5 (1976), 612–679.CrossRefzbMATHGoogle Scholar
  17. [17]
    L. Hörmander, L2-estimates and existence theorems for the ∂̄-operator, Acta Math. 113, (1965), 89–152.CrossRefzbMATHMathSciNetGoogle Scholar
  18. [18]
    L. Hörmander and J. Wermer, Uniform approximation on compact sets in ℂn, Math. Scand. 23, No.1 (1968), 5–21.zbMATHMathSciNetGoogle Scholar
  19. [19]
    N. Kerzman, Hölder and LP-estimates for solutions of ∂̄u = f in strongly pseudoconvex domains, Comm. Pure. Appl. Math. 24 (1971) 301–379.CrossRefMathSciNetGoogle Scholar
  20. [20]
    J. Kohn, Subellipticity of the ∂̄-Neumann problem on pseudo-convex domains: sufficient conditions, Acta Math.Google Scholar
  21. [21]
    J. Kohn and L. Nirenberg, A pseudoconvex domain not admitting a holomorphic support function, Math. Ann. 201, No.3 (1973), 265–268.CrossRefzbMATHMathSciNetGoogle Scholar
  22. [22]
    I. Lieb, Die Cauchy-Riemannschen Diffrentialgleichungen auf streng pseudokonvexen Gebieten, Math. Ann. 190 (1970), 6–45.CrossRefzbMATHMathSciNetGoogle Scholar
  23. [23]
    R. Nirenberg and R.O. Wells, Jr., Approximation theory on differentiable submanifolds of a complex manifold, Trans. Amer. Math. Soc. 142 (1969), 15–35.CrossRefzbMATHMathSciNetGoogle Scholar
  24. [24]
    R.M. Range, Holomorphic approximation near strictly pseudoconvex boundary points, Math. Ann. 201 (1973), 9–17.CrossRefzbMATHMathSciNetGoogle Scholar
  25. [25]
    R.M. Range, Approximation by holomorphic functions on pseudoconvex domains with isolated degeneracies, Manuscripta Math.Google Scholar
  26. [26]
    R. M. Range, On Hölder estimates for ∂̄u = f on weakly pseudoconvex domains.Google Scholar
  27. [27]
    B. Weinstock, Some conditions for uniform H-convexity, Illinois J. Math. 19 (1975), 400–404.zbMATHMathSciNetGoogle Scholar
  28. [28]
    R.O. Wells, Jr., Function theory on diffrentiable submanifolds, in: Contributions to Analysis.A collection of Papers Dedicated to Lipman Bers, Academic Press, Inc., New York (1974).Google Scholar

Copyright information

© Springer Science+Business Media New York 1980

Authors and Affiliations

  • Eric Bedford
    • 1
  • John Erik Fornaess
    • 1
  1. 1.Departement of MathematicsPrinceton UniversityUSA

Personalised recommendations